Market behavior when preferences are generated by second-order stochastic dominance
We develop a theory of decision making and General Equilibrium for contingent markets when incomplete preferences are generated by second-order stochastic dominance (SSD). Demand, Pareto-optima and equilibria dominance are fully characterized. Demands and equilibrium allocations are non-increasing functions of the pricing density and Pareto-optimal allocations are comonotone. They generalize mean–variance demands and CAPM equilibrium allocations which are non-increasing affine functions of the pricing density. They are not observationally distinguishable from those of von-Neumann–Morgenstern decision makers with increasing strictly concave utilities nor from those of strict risk averse non-expected utility maximizers. We also show that expenditure functions associated to second-order stochastic dominance, provide microeconomic foundations for a class of law invariant risk-measures used in mathematical finance.
|Date of creation:||2004|
|Date of revision:|
|Publication status:||Published in Journal of Mathematical Economics, 2004, Vol. 40, no. 6. pp. 619-639.Length: 20 pages|
|Contact details of provider:|| Web page: http://www.dauphine.fr/en/welcome.html|
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Kim, Chongmin, 1998. "Stochastic Dominance, Pareto Optimality, and Equilibrium Asset Pricing," Review of Economic Studies, Wiley Blackwell, vol. 65(2), pages 341-56, April.
- Chateauneuf, A. & Cohen, M. & Meilijson, I., 1997. "New Tools to Better Model Behavior Under Risk and UNcertainty: An Oevrview," Papiers d'Economie MathÃ©matique et Applications 97.55, UniversitÃ© PanthÃ©on-Sorbonne (Paris 1).
- Dybvig, Philip H, 1988.
"Distributional Analysis of Portfolio Choice,"
The Journal of Business,
University of Chicago Press, vol. 61(3), pages 369-93, July.
- Peleg, Bezalel & Yaari, M E, 1975. "A Price Characterization of Efficient Random Variables," Econometrica, Econometric Society, vol. 43(2), pages 283-92, March.
- Atkinson, Anthony B., 1970. "On the measurement of inequality," Journal of Economic Theory, Elsevier, vol. 2(3), pages 244-263, September.
- Gollier, Christian & Schlesinger, Harris, 1996.
"Arrow's Theorem on the Optimality of Deductibles: A Stochastic Dominance Approach,"
Springer, vol. 7(2), pages 359-63, February.
- Christian Gollier & Harris Schlesinger, 1996. "Arrow's theorem on the optimality of deductibles: A stochastic dominance approach (*)," Economic Theory, Springer, vol. 7(2), pages 359-363.
When requesting a correction, please mention this item's handle: RePEc:dau:papers:123456789/6697. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Alexandre Faure)
If references are entirely missing, you can add them using this form.